What can be happening to my eyes? I was diagnosed with dry eyes. But even with mist, night gel, lid wipes, eye vitamins, drops, my eyes keep closing from the burning and discomfort like grit. No red eye or itching. Current medication: Parkinson Sinemet, Neupro patch, Equip, Doxycycline 100 mg.
Welcome to icliniq.com.
Dry eyes which is this severe and resistant to treatment can be caused due to a number of factors. Doxycycline is usually a drug we reserve for extreme cases and it takes a few weeks before it can start to act.
Firstly, the same mechanisms causing parkinsonism may be harming your lacrimal gland. The drugs used to treat parkinsonism are also known to cause dry eye. There could also be immunological causes for your parkinsonism, the same causative factors could also be causing dry eye.
Secondly, you could be having a long-standing infection on your eyelids and eyelashes, this usually causes an itchy sensation making you rub your eyes and is mostly worse during the early morning. Here the infection causes the tear glands in your eyelids to get blocked and all their tear secretions are pent up within the eyelids.
Although there is not much more to do with parkinsonism and its treatment, eyelash infection is still a treatable disease. For this:
1. Wash your eyelids with warm water or give hot fomentation for around 10 minutes every day.
2. Massage your eyelids in a circular pattern after hot fomentation so that all the pent up secretions get released.
3. Avoid dusty, windy, sunny environments, use sunglasses while going out.
4. Consciously make an effort to blink more, this activates your lacrimal pump and also forces more secretions out of your eyelids.
Was this answer helpful?|
Query: Hello doctor, I am 42 years old female going through dry eyes for the past 45 days. I have been to three different doctors but no relief. I feel heaviness in the eyes along with pain and redness. I have been given a gel and a tube (Systane eye drop and Ara gel). Please help. Read Full »
Query: Hi doctor, I am 30 years old and since past eight months, I have been suffering from weakness, lower back pain, muscle twitches. I have been masturbating for over 10 years and I have noticed I feel these symptoms more after I masturbate. I feel my legs are not strong enough, standing for a long tim... Read Full »
Ask your health query to a doctor online?Ask an Eye Care Ophthalmologist Now